If an animal is killed by the injection of a large dose of disodium arsphenamin and the blood is drawn soon after death from the vena cava, it will be found that the red cells have been agglutinated and that the plasma no longer coagulates.1 The present paper is an experimental study of the factors responsible for the latter phenomenon. Shortly after this work was begun, Flandin and Tzanck2 called attention to the incoagulability of the blood under such conditions, and from certain experiments came to the conclusion that the lack of coagulation was due to the action of the arsphenamin on thrombin or its precursors.
For the experiments in which coagulation was studied in vitro we have used almost exclusively the methods described by Bordet3 and his pupils4 for the preparation of the various reagents. For this reason we have used Bordet's terminology. The
OLIVER J, DOUGLAS E. BIOLOGIC REACTIONS OF ARSPHENAMIN: IV. THE EFFECT OF LARGE DOSES ON THE COAGULABILITY OF THE BLOOD. Arch Derm Syphilol. 1923;7(5):573–585. doi:10.1001/archderm.1923.02360110002001
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.